Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS North Platte, NE

May 8, 2016Garfield County, Loup County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 8, 2016, 6:29 PM CDT for Garfield County, Loup County, Nebraska. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2016, 6:29 PM CDT (23:29 UTC)
Expired
May 8, 2016, 7:00 PM CDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garfield County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 6:31 PM CDTHAIL 1.53 Nw Burwell, NE
May 8, 6:45 PM CDTHAIL 1.510 N Burwell, NEVIA SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 5:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

573 
WUUS53 KLBF 082329
SVRLBF
NEC071-115-090000-
/O.NEW.KLBF.SV.W.0011.160508T2329Z-160509T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
629 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...
  EASTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 700 PM CDT

* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALAMUS
  RESERVOIR STATE RECREATION AREA...OR 7 MILES NORTHWEST OF BURWELL...
  MOVING NORTH AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BURWELL...CALAMUS RESERVOIR STATE RECREATION AREA...NUNDA SHOAL
  CAMPGROUND...HANNAMON BAYOU CAMPGROUND...DEVERRE...HORSESHOE BEND
  LAKE...HOMESTEAD KNOLLS CAMPGROUND...VALLEY VIEW FLAT CAMPGROUND...
  KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...VIRGINIA SMITH
  DAM AND CARSON LAKE.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 128 AND 147.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR CALAMUS RESERVOIR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4175 9910 4175 9934 4208 9954 4208 9903
TIME...MOT...LOC 2328Z 174DEG 27KT 4185 9924 

HAIL...1.00IN
WIND...60MPH
 
$$

TAYLOR
2 follow-up statements
774 
WWUS53 KLBF 082350
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT SUN MAY 8 2016

NEC071-115-090000-
/O.CON.KLBF.SV.W.0011.000000T0000Z-160509T0000Z/
GARFIELD NE-LOUP NE-
650 PM CDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WESTERN GARFIELD AND EASTERN LOUP COUNTIES...

AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALAMUS
RESERVOIR STATE RECREATION AREA...OR 10 MILES NORTH OF BURWELL...MOVING
NORTH AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALAMUS RESERVOIR STATE RECREATION AREA...NUNDA SHOAL CAMPGROUND...
HANNAMON BAYOU CAMPGROUND...DEVERRE...HORSESHOE BEND LAKE...HOMESTEAD
KNOLLS CAMPGROUND...VALLEY VIEW FLAT CAMPGROUND...VIRGINIA SMITH DAM
AND CARSON LAKE.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 130 AND 147.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR CALAMUS RESERVOIR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4182 9910 4180 9934 4208 9954 4208 9903
TIME...MOT...LOC 2349Z 169DEG 29KT 4193 9918 

HAIL...1.00IN
WIND...60MPH
 
$$

TAYLOR
925 
WWUS53 KLBF 082357
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT SUN MAY 8 2016

NEC071-115-090007-
/O.EXP.KLBF.SV.W.0011.000000T0000Z-160509T0000Z/
GARFIELD NE-LOUP NE-
657 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GARFIELD AND EASTERN
LOUP COUNTIES WILL EXPIRE AT 700 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4182 9910 4180 9934 4208 9954 4208 9903
TIME...MOT...LOC 2356Z 174DEG 27KT 4193 9918 

$$

ROBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:13 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 8, 3:13 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT SUN MAY 8 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 313 PM CDT SUN MAY 8 2016

SOME CLEARING ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA HAS
OCCURRED THIS AFTERNOON AND DEW POINTS REMAIN IN THE LOW TO MID 50S.
HOWEVER...THE WARM FRONT IS ANALYZED WELL TO OUR SOUTH...WHICH WILL
TAKE THE FOCUS OF LATE AFTERNOON CONVECTION AWAY FROM WESTERN AND
CENTRAL NEBRASKA TO AREAS OF KANSAS AND SOUTHEAST NEBRASKA EAST OF
THE DRY LINE AND ALONG AND SOUTH OF THE WARM FRONT. HOWEVER...A
SECONDARY FOCUS FOR CONVECTION LIES WITH ANOTHER SHORT WAVE ROTATING
AROUND THE BASE OF THE UPPER LOW IN SOUTHEASTERN COLORADO. SOME
STORMS ARE ALREADY BEGINNING TO FIRE WITH THIS FEATURE AND THESE ARE
THE STORMS THAT ARE EXPECTED TO ROTATE NORTHEAST INTO OUR FORECAST
AREA LATER THIS AFTERNOON AND TONIGHT. THEY WILL BE ENTERING A
RECEPITIVE ENVORONMENT AND MID LEVEL LAPSE RATES LOOK TO REMAIN
FAILRY STEEP AND THE SUNSHINE DURING THE DAY WILL ASSIST LOWER AND
MID LEVEL INSTABILITY. CAPE AND SHEAR IN THE HAIL GROWTH ZONE LOOKS
FAVORABLE FOR HAIL...ESPECIALLY AFTER 22Z SO ANY STORMS THAT ARE
ALLOWED TO TAKE OFF LATER THIS AFTERNOON AND EARLY EVENING COULD
CONCEVIABLY PRODUCE SOME LARGE HAIL.

HEADING INTO THE OVERNIGHT HOURS...RAIN WILL BECOME MORE WIDESPREAD
AS STORMS CONGEAL INTO CLUSTERS ONCE THE SHORTWAVE LIFTS INTO
CENTRAL NEBRASKA. WHILE A NON-ZERO CHANCE OF RAIN EXISTS ACROSS THE
ENTIRE FORECAST AREA...THE BEST CHANCE FOR MEASURABLE AND AT TIMES
HEAVY RAIN WILL BE EAST OF A LINE FROM NORTH PLATTE TO VALENTINE.

THE WAVE WILL EVENTUALLY CLOSE OFF INTO AN UPPER LOW BY MONDAY
AFTERNOON OVER SOUTH DAKOTA...SLOWING THE PROGRESSION OF ANY SHOWERS
TRYING TO MOVE OUT OF THE AREA FROM OVERNIGHT...ESPECIALLY NORTH OF
THE INTERSTATE. THE UPPER LOW WILL MOVE LITTLE THROUGH THE DAY INTO
MONDAY NIGHT AS ANOTHER UPPER LOW IN WYOMING FUJIWHARAS ITS WAY
AROUND THE BASE OF THE NORTH DAKOTA LOW DURING THE DAY ON MONDAY.
THIS SHOULD KEEP OUR HEIGHTS LOW AND OUR WEATHER SHOWERY AND
UNSETTLED FOR MUCH OF THE DAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 313 PM CDT SUN MAY 8 2016

MONDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW ACROSS THE ROCKIES
MOVES SLOWLY EAST TOWARD NRN NEB TONIGHT AND MONDAY. A SECOND
UPPER LOW ACROSS SRN ALBERTA WILL MOVE INTO THE NRN HIGH PLAINS
AND ABSORB THE FIRST DISTURBANCE BY TUESDAY MORNING. THE NEW UPPER
LOW WILL DRIFT THROUGH THE DAKOTAS TUESDAY AND PULL COLD AIR INTO
THE FCST AREA WEDNESDAY. A STRONG PUSH OF COLD AIR TUESDAY NIGHT
IS EXPECTED TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY ACROSS SWRN AND NCNTL NEB. OTHERWISE RAIN
CHANCES ARE ISOLATED TUESDAY AND WEDNESDAY AND DIURNALLY DRIVEN.

TEMPERATURES TUESDAY RISE INTO THE 60S TO NEAR 70 WITH WEAK WARMING.
HIGHS WEDNESDAY REMAIN IN THE UPPER 50S TO MID 60S. COLD AIR ALOFT
MAY STEEPEN LAPSE RATES FOR AFTN SHOWERS ACROSS NRN NEB. FROST IS
POSSIBLE WEDNESDAY MORNING ACROSS THE WRN SANDHILLS AND ERN
PANHANDLE WITH LOWS IN THE MID 30S. OTHERWISE 40S ARE EXPECTED
TUESDAY AND WEDNESDAY MORNING.

WEDNESDAY NIGHT THROUGH SUNDAY...THE UPPER LOW ACROSS THE DAKOTAS
WILL PULL CANADIAN AIR INTO THE FCST AREA FRIDAY THROUGH SUNDAY.
HEIGHTS ALOFT INDICATE NORTHWEST FLOW BUT THE AIR APPEARS TO BE TOO
COOL FOR TSTM DEVELOPMENT...K INDICES ARE LESS THAN 30C. THE GFS20
AND ECM ARE SIGNALING MID LEVEL FRONTOGENESIS SUPPORTING A CHANCE
OF SHOWERS SATURDAY AND SUNDAY. THERE IS A CHANCE OF SHOWERS WITH
THE REINFORCING COLD FRONT FRIDAY NIGHT.

TEMPERATURES REMAIN COOL WITH HIGHS MOSTLY IN THE 50S AND 60S. LOWS
FALL INTO THE 30S AND 40S WITH FROST POSSIBLE THURSDAY MORNING
ACROSS WRN NEB.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY)
ISSUED AT 1240 PM CDT SUN MAY 8 2016

FOR THE KLBF TERMINAL...AFTER CLOUDY SKIES THIS MORNING...SOME
LIMITED CLEARING WILL OCCUR THIS AFTERNOON. BY EVENING
THUNDERSTORMS WILL DEVELOP AND MOVE INTO SOUTHWESTERN NEBRASKA.
CIGS WILL MAINLY BE VFR TODAY THROUGH THIS EVENING WITH MVFR CIGS
EXPECTED OVERNIGHT TONIGHT. IN ADDITION...THERE WILL BE A THREAT
FOR FOG AND OCCASIONAL SPRINKLES TOWARD DAYBREAK MONDAY MORNING.
VISBYS MAY FALL TO AROUND 2SM BY 12Z MONDAY. FOR THE KVTN
TERMINAL...EXPECT MORE OVERCAST CONDITIONS TODAY WITH CIGS RANGING
FROM 2500 TO 5000 FT AGL. CIGS WILL LOWER TO 1000 TO 2500 FT AGL
BY EVENING AND REMAIN THERE OVERNIGHT. SHOWERS AND THUNDERSTORMS
ARE LIKELY AFTER 02Z MONDAY WITH SHOWERS EXPECTED OVERNIGHT AND
INTO THE MORNING.

&&

.HYDROLOGY...
ISSUED AT 313 PM CDT SUN MAY 8 2016

...FLOOD WARNING CONTINUES FOR THE NORTH PLATTE AT LEWELLEN...

ELEVATED RIVER LEVELS WILL CONTINUE ALONG THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER OVER
THE NEXT SEVERAL DAYS.

ALONG THE NORTH PLATTE RIVER...BASED ON FLOWS UPSTREAM IN WYOMING
AND THE WESTERN NEBRASKA PANHANDLE...INDICATIONS ARE THAT RIVER
LEVELS WILL CONTINUE TO RISE FOR LISCO AND LEWELLEN THROUGH THE END
OF THE WEEK. CURRENTLY...THE RIVER STAGE AT LEWELLEN IS 8.1 FEET
...WHICH IS 0.6 FEET ABOVE THE FLOOD STAGE OF 7.5 FEET. THIS STAGE
IS EXPECTED TO GO TO 8.3 FEET TOWARD THE MIDDLE OF THIS WEEK.
MODERATE FLOOD STAGE IS 8.5 FEET.

THE NORTH PLATTE RIVER AT LISCO IS CURRENTLY AT 3.49 FEET AND THE
LATEST FORECAST IS FOR IT TO RISE TO 4.8 FEET BY THE END OF THE
WEEK. FLOOD STAGE IS 4.0 FEET AND MODERATE FLOOD STAGE IS AT 5.0
FEET. IF THE CURRENT FORECAST HOLDS THEN IT COULD REACH FLOOD STAGE
BY WEDNESDAY. GIVEN THE UNCERTAINTY AND RECENT CHANGES IN THE
FORECAST...A HYROLOGIC OUTLOOK WAS ISSUED BUT THAT MAY BE REPLACED
BY A FLOOD WATCH IF FORECAST CERTAINTY INCREASES.

ALONG THE SOUTH PLATTE RIVER...RIVER LEVELS WILL REMAIN ELEVATED
THIS WEEK AND MAY APPROACH MINOR FLOOD STAGE AT ROSCOE BY THE END OF
THE WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ALLEN
LONG TERM...CDC
AVIATION...ALLEN
HYDROLOGY...ALLEN
Hazardous weather outlook, May 8, 5:40 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
540 PM CDT SUN MAY 8 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-092245-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
540 PM CDT SUN MAY 8 2016 /440 PM MDT SUN MAY 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL IMPACT WESTERN AND NORTH CENTRAL NEBRASKA
TONIGHT. AT THIS TIME...THERE IS A RISK FOR SEVERE STORMS
GENERALLY SOUTH AND EAST OF A LINE FROM CURTIS TO BREWSTER TO
BARTLETT. LARGE HAIL WILL BE THE MAIN SEVERE THREAT.
OVERNIGHT...HEAVY RAIN WILL BE A THREAT... ESPECIALLY EAST OF A
LINE FROM NORTH PLATTE TO VALENTINE.

RIVER LEVELS ALONG THE NORTH PLATTE RIVER UPSTREAM OF LAKE
MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER...WILL REMAIN
ELEVATED. MINOR FLOODING WILL OCCUR ALONG THE NORTH PLATTE RIVER
NEAR LEWELLEN AS IT IS CONTINUES TO SLOWLY RISE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR
SEVERE STORMS IS LOW.

HIGH RIVER LEVELS WILL CONTINUE OVER THE NEXT SEVERAL DAYS ALONG
THE SOUTH PLATTE RIVER...AS WELL AS THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY. MINOR FLOODING WILL CONTINUE FOR THE
NEXT SEVERAL DAYS ALONG THE NORTH PLATTE RIVER AT LEWELLEN...AND
MAY BEGIN REACH MINOR FLOOD STAGE AT LISCO LATE IN THE WEEK.
RIVER LEVELS ALONG THE SOUTH PLATTE MAY APPROACH MINOR FLOOD
STAGE AT ROSCOE TOWARD THE END OF THE WEEK AS WELL BUT THEY ARE
NOT EXPECTED TO EXCEED FLOOD STAGE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING MAINLY IN CENTRAL
NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

ROBERG

In the hours before

Special weather statement, May 8, 5:19 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 PM CDT SUN MAY 8 2016

NEZ038-082300-
CUSTER NE-
519 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
600 PM CDT...

AT 519 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF CALLAWAY...OR 29 MILES SOUTHWEST OF BROKEN BOW...
MOVING NORTHWEST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ETNA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL NEBRASKA.

LAT...LON 4106 9994 4106 10021 4137 10023 4136 10002
TIME...MOT...LOC 2219Z 148DEG 15KT 4114 10008

ROBERG
Special weather statement, May 8, 5:52 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
552 PM CDT SUN MAY 8 2016

NEZ038-082330-
CUSTER NE-
552 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 630
PM CDT...

AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF BROKEN BOW...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERNA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 BETWEEN MILE MARKERS 262 AND 277.
 HIGHWAY 92 BETWEEN MILE MARKERS 266 AND 273.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL NEBRASKA.

LAT...LON 4129 9965 4125 9980 4155 9996 4162 9970
TIME...MOT...LOC 2252Z 171DEG 22KT 4133 9975

ROBERG
Special weather statement, May 8, 6:01 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
601 PM CDT SUN MAY 8 2016

NEZ038-082330-
CUSTER NE-
601 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
630 PM CDT...

AT 601 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF WILLOW ISLAND...OR 21 MILES NORTHWEST OF
LEXINGTON...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LODI.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL NEBRASKA.

LAT...LON 4127 10015 4127 9978 4105 9981 4105 10006
TIME...MOT...LOC 2301Z 186DEG 24KT 4105 9997

ROBERG
Special weather statement, May 8, 6:08 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT SUN MAY 8 2016

NEZ037-082330-
LOGAN NE-
608 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOGAN COUNTY UNTIL
630 PM CDT...

AT 607 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF GANDY...OR 10 MILES SOUTHEAST OF STAPLETON...MOVING
NORTHWEST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GANDY...STAPLETON AND HOAGLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 92 BETWEEN MILE MARKERS 233 AND 245.
 HIGHWAY 83 BETWEEN MILE MARKERS 107 AND 108.

LAT...LON 4140 10026 4140 10052 4153 10043 4147 10026
TIME...MOT...LOC 2307Z 117DEG 20KT 4140 10034

ROBERG
Local storm report, May 8, 6:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             1 E BRADY               41.02N 100.35W
05/08/2016  M1.00 INCH       LINCOLN            NE   TRAINED SPOTTER

&&

SNIVELY
Local storm report, May 8, 6:23 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             BRADY                   41.02N 100.37W
05/08/2016  M1.00 INCH       LINCOLN            NE   CO-OP OBSERVER

&&

SNIVELY

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:58 PM CDTSpecial Weather StatementLBFLincoln32 min
May 7, 8:04 PM CDTTornado WarningLBFChase26 min
May 7, 8:27 PM CDTSpecial Weather StatementLBFLincoln48 min
May 7, 8:40 PM CDTSpecial Weather StatementLBFChase50 min
May 7, 9:46 PM CDTSpecial Weather StatementLBFMcPherson44 min
May 8, 12:44 AM CDTSpecial Weather StatementLBFLogan46 min
May 8, 4:40 PM CDTSpecial Weather StatementLBFFrontier35 min
May 8, 4:47 PM CDTSevere Thunderstorm WarningLBFFrontier28 min
May 8, 4:51 PM CDTSpecial Weather StatementLBFCuster39 min
May 8, 5:06 PM CDTSpecial Weather StatementLBFCuster24 min
May 8, 5:19 PM CDTSpecial Weather StatementLBFCuster41 min
May 8, 5:52 PM CDTSpecial Weather StatementLBFCuster38 min
May 8, 6:01 PM CDTSpecial Weather StatementLBFCuster29 min
May 8, 6:08 PM CDTSpecial Weather StatementLBFLogan22 min
May 8, 6:23 PM CDTSevere Thunderstorm WarningLBFLogan37 min
May 8, 6:31 PM CDTSevere Thunderstorm WarningLBFLincoln29 min
May 8, 6:33 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry27 min
May 8, 6:37 PM CDTSevere Thunderstorm WarningLBFCuster23 min
May 8, 6:57 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry33 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.